MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SCREWDRIVER SHAFT T25 STRAIGHT TIP/6MM HXC; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH SCREWDRIVER SHAFT T25 STRAIGHT TIP/6MM HXC; SCREWDRIVERS
Catalog Number 03.620.064
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s identifier reported as (b)(6).Patient¿s date of birth/age and weight are unknown.Device is an instrument and is not implanted/explanted.Reporter¿s phone number is unknown.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during a scheduled spine revision surgery on (b)(6) 2017, the screwdriver broke during the removal of the setscrew.Surgeon and nurse confirmed that all broken parts were removed.No broken parts left in the patient's body.Surgeon needed to remove the rod and insert few more screws during the scheduled hardware removal surgery.There was no patient consequence and no surgical delay.Concomitant device reported: screw (part# unknown, lot# unknown, quantity 1).This report is for one (1) screwdriver shaft.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Part number: 03.620.064, lot number: 3804703, manufacturing location: (b)(4), release to warehouse date: 28 july 2011.No ncr's were generated during production that would contribute to the complaint condition.The review of the device history record shows that there were no issues during the manufacture of the product that would contribute to the complaint condition.Customer quality conducted an investigation of the returned device.Received condition: beside of the broken off stardrive t25 tip the screw driver shaft 03.620.064 is in visual good condition.The broken off portion is available for investigation.Conclusion: the microscopic visual investigation shows deformation and wear on the remaining stardrive t25 tip on the shaft as well as on the broken off portion of the stardrive t25 tip.Because of the damage the dimensions and features relevant to the complaint could not be checked anymore.The fracture face is homogeneous, which indicates material conformity and shows the typical view of a forced rupture.The device history review of the blank shaft 60014249 shows that during manufacturing a hardness test was performed with hardness tester no.4673-h with the result of 58.00 hrc.The result of the hardness test meets the specification 56 ¿ 60 hrc according to on drawing.The dhr review shows that the device met fully to our specifications at the time of manufacturing in july 2011.No manufacturing related issues that would have contributed to this complaint were found.The device was manufactured and distributed almost 7 years ago and was subject to frequent use.The exact root cause of this event cannot be determined but the most probable reason is mechanical overloading.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREWDRIVER SHAFT T25 STRAIGHT TIP/6MM HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7189255
Report Number8030965-2018-50340
Device Sequence Number949228
Product Code HXX
UDI-Device Identifier07611819941786
UDI-Public(01)07611819941786(10)3804703
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.620.064
Device Lot Number3804703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1